Popular ED Supplement Can Cause Severe Heart Arrhythmias and Sudden Death

Enzyte, a popular dietary supplement marketed for "male enhancement," causes electrical abnormalities in the heart that could be potentially fatal in some people, new research suggests. The company states "over 5 million men worldwide" use the supplement.

Doctors should tell their patients not to use the product until more safety information is available, Dr. Brian F. McBride of Loyola University Chicago in Maywood, Illinois, and his colleagues conclude.

“Enzyte appears to have some of the properties of some of the most powerful heart rhythm controlling medications that we give by prescription," McBride told Reuters Health.

After being given the supplement, men in the study showed a prolongation of a section of the heart's electrical cycle known as the QT interval. For people with a condition called long QT syndrome, which may occur in as many as one in 2,000 people, further prolongation like that seen in the current study could lead to severe heart arrhythmia and sudden death.

Click Here and be the first to comment on this article
Post your comment